Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 16, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 29, 2012, 2:03 PM EDT for Fulton County, Hamilton County, Herkimer County, New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2012, 2:03 PM EDT (18:03 UTC)
- Expired
- May 29, 2012, 3:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY
The radar
The Albany radar (KENX), 97 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:26 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
038 WUUS51 KALY 291803 SVRALY NYC035-041-043-291900- /O.NEW.KALY.SV.W.0016.120529T1803Z-120529T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 203 PM EDT TUE MAY 29 2012 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HAMILTON COUNTY IN EASTERN NEW YORK... NORTHWESTERN FULTON COUNTY IN EASTERN NEW YORK... EAST CENTRAL HERKIMER COUNTY IN EASTERN NEW YORK... * UNTIL 300 PM EDT * AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 23 MILES SOUTHWEST OF LAKE PLEASANT...OR 16 MILES EAST OF HINCKLEY...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE PLEASANT AND MOFFITT BEACH CAMPGROUND BY 245 PM EDT... WELLS AND SACANDAGA CAMPGROUND BY 255 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. && LAT...LON 4356 7425 4329 7419 4320 7486 4337 7492 TIME...MOT...LOC 1803Z 257DEG 25KT 4331 7476 $$ SNYDER/KOLECI
1 follow-up statement
494 WWUS51 KALY 291847 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 247 PM EDT TUE MAY 29 2012 NYC035-041-043-291900- /O.CON.KALY.SV.W.0016.000000T0000Z-120529T1900Z/ HAMILTON NY-FULTON NY-HERKIMER NY- 247 PM EDT TUE MAY 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR EAST CENTRAL HERKIMER...NORTHWESTERN FULTON AND SOUTHERN HAMILTON COUNTIES... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WHITEHOUSE...OR 15 MILES SOUTH OF SPECULATOR...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BLACKBRIDGE...WELLS...GILMANTOWN AND SACANDAGA CAMPGROUND BY 300 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. && LAT...LON 4356 7425 4329 7419 4320 7486 4337 7492 TIME...MOT...LOC 1847Z 252DEG 17KT 4337 7445 $$ SNYDER/KOLECI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:29 PM EDT, 34 minutes earlier.
Area forecast discussion, May 29, 1:29 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 129 PM EDT TUE MAY 29 2012 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST. && .NEAR TERM /THROUGH TONIGHT/... TORNADO WATCH #313 IS IN EFFECT UNTIL 9 PM FOR THE ENTIRE FORECAST AREA EXCEPT ULSTER...DUTCHESS AND LITCHFIELD. IN COORDINATION WITH THE STORM PREDICTION CENTER MUCH OF THE FORECAST WAS UPGRADED TO MODERATE RISK. MORNING SOUNDING IS LOCKED AND LOADED FOR HI END SLIGHT RISK/MOD SEVERE EVENT....CAPES 3000 J/KG, SWEAT 301, 0-3KM STM REL HEL 141 M2/S2. EHI 1-2 SOUTH 2-4 NORTH..LI DROP TO -11. SHEAR RELATIVELY UNIDIRECTIONAL...AND HT FALLS ASSOC WITH APPROACH HING JET BEGINNING TO IMPACT W PTNS OF RGN...BUT BEST JET DYNAMICS WILL NOT ARRIVE UNTIL BULK OF EVENT IS OVER...SPARING US FROM THE WORST CASE SCENARIO. MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND WITH PWATS OF 1.6 INCHES HEAVY RAIN. FORTUNATELY THEY WILL BE MOVING 30+ KNOTS. TD IN UPPER 60S AND LOW 70S...FULL SUN BEATING DOWN ON RGN ATTM. TEMPS ALREADY INTO THE 80S. 17UTC SOUNDING AUTHORIZED. HRR/LOCAL WRF HANDLED THIS MORNINGS EVENT TO THE N WELL. THEY BOTH ORGANIZE LINES OF CONVECTION ACROSS THE N TIER OF FCA 16-18UTC...WITH EXPLOSIVE DEVELOPMENT ALONG OUTFLOW BOUNDARIES FM THIS MORNINGS CONVECTION...AND THE LAKE BREEZE FRONTS AS CDFNT OR COLD POOLS WITH INITIAL CONVECTION SPREADS EAST. WORDING FOR LARGE HAIL/DAMAGING WINDS/HVY RAIN...ADDED TO ZONES IN ANTICIPATION OF WATCH. GRIDS MODIFIED TO REFLECT TIMING ANS EVOLVING SKY CONDITIONS. MAX TEMPS ELEVATED BASED ON NEW GUID AND SUN. PVS AFD...WIDESPREAD AND ORGANIZED CONVECTION IS EXPECTED TODAY INTO TONIGHT AHEAD OF A COLD FRONT WHICH IS EXPECTED TO CROSS THE FA LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AND THE UPPER TROUGH AXIS. FOR MUCH OF THE PERIOD FROM TODAY THROUGH TONIGHT THE FA WILL REMAIN IN THE WARM SECTOR WITH A VERY HUMID AIRMASS REMAINING IN PLACE AS DEWPOINTS REMAIN IN THE 60S TO NEAR 70 THROUGH THIS EVENING. WHILE MID LEVEL LAPSES RATES LESSEN TO 5.5 TO 7 C/KM...MLMUCAPES REMAIN VERY HIGHS WITH UP TO 3500 J/KG PSBL EARLY THIS AFTERNOON AND INCREASING UPPER JET DYNAMICS AS UPPER JET ENDS UP PUTTING FA IN EQUATORWARD ENTRANCE REGION OF A CYCLONICALLY CURVED 100+ KT JET MAX OVER SRN ONTARIO. BOTH DAMAGING WINDS AND LARGE HAIL WILL CONTINUE TO BE POSSIBLE ESPECIALLY DURING THE AFTERNOON INTO THE EVENING HOURS WITH WBZ HEIGHTS FALLING TO BTWN 9 AND 11 K FT ACRS MUCH OF FA BY THIS EVENING. EXPECT HIGHS TODAY IN THE UPPER 70S TO UPPER 80S WITH LOWS TONIGHT IN THE MID 50S TO MID 60S. CONTINUE THE ENHANCED WORDING MENTIONING THE POTENTIAL FOR SEVERE THUNDERSTORMS AS WELL AS HEAVY RAINFALL IN THE ZONE FORECASTS AND GRIDS. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST AHEAD OF A SECONDARY COLD FRONT. ANOTHER SHORT WAVE MOVING THROUGH THE UPPER TROUGH WILL PROVIDE FARTHER SUPPORT. WHILE NOT EXPECTING SEVERE SMALL HAIL IS POSSIBLE AS WET BULB ZERO HEIGHTS FALL. EXPECT HIGHS ON WEDNESDAY IN THE MID 70S TO MID 80S. EXPECTING DRY WEATHER AS HIGH PRESSURE BUILDS IN AT THE SURFACE WITH RIDGING BUILDING IN ALOFT BY LATE IN WEEK. TEMPERATURES WILL BE SEASONABLE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... LOOKING AT A WET WEEKEND AS A LOW PRESSURE SYSTEM MOVES THROUGH. CLOSED LOW FORMS OVER THE UPPER MID WEST THEN LIFTS NORTHWARD ACROSS THE GREAT LAKES. LOW WILL PASS TO OUR WEST. AT THIS TIME...BEST CHANCES FOR SHOWERS ARE SATURDAY DURING THE DAY. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST. MVFR CONDITIONS WILL OCCUR WITH BRIEF IFR EXPECTED WITH ANY THUNDERSTORM ALONG WITH HEAVY RAINFALL. OVERNIGHT WITH WET GROUND MVFR ARE EXPECTED WITH IFR POSSIBLE ESPECIALLY AT KGFL. AN IMPROVEMENT TO VFR EXPECTED AFTER SUNRISE WITH VFR PERSISTING THROUGH THE MORNING. SOUTHERLY WINDS WILL SHIFT TO WESTERLY WITH THE PASSAGE OF THE COLD FRONT. OUTLOOK... WED...IMPROVING TO VFR. SLIGHT CHC SHRA/TSRA KALB AND CHC AT KPOU. THU-FRI...VFR...NO SIG WX. FRI NIGHT...VFR/MVFR. CHC SHRA SAT...MVFR WITH IFR POSSIBLE. SHOWERS LIKELY. && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST. VERY UNSTABLE AND HUMID AIRMASS OVER REGION WITH HIGH PERCEPTIBLE WATER VALUES. SOME STORMS WILL PRODUCE HEAVY RAINFALL. IF STORM TRAINING OR BACK BUILD FLASH FLOODING COULD BE A MAJOR CONCERN. THREAT OS NOT WIDESPREAD ENOUGH FOR A FLASH FLOOD WATCH. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/SNYDER NEAR TERM...IAA/SNYDER SHORT TERM...IAA LONG TERM...IAA AVIATION...IAA/KL FIRE WEATHER...IAA/11 HYDROLOGY...IAA/11
Hazardous weather outlook, May 29, 12:48 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1248 PM EDT TUE MAY 29 2012 MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 301115- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1248 PM EDT TUE MAY 29 2012 ...TORNADO WATCH 313 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN ADIRONDACKS...MOHAWK VALLEY...GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...SCHOHARIE VALLEY...EAST CENTRAL CATSKILLS AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON INTO THE EARLY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A SECONDARY COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES... IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...FULTON...GREENE... HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA... SCHENECTADY...SCHOHARIE...WARREN...AND WASHINGTON. IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM. IN WESTERN MASSACHUSETTS...BERKSHIRE. CTZ001-013-NYZ063>066-301115- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 1248 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ULSTER...DUTCHESS AND LITCHFIELD COUNTIES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT...AS A COLD FRONT APPROACHES FROM THE WEST. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS WITH HEAVY RAINFALL ALSO POSSIBLE. THUNDERSTORMS ARE EXPECTED TO MOVE EASTERLY 25 TO 35 MPH AND MAY FORM INTO LINES AND BOWING SEGMENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A SECONDARY COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 29, 12:11 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1211 PM EDT TUE MAY 29 2012
NYZ038-039-082-291645-
SOUTHERN FULTON NY-NORTHERN FULTON NY-SOUTHERN HERKIMER NY-
1211 PM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM IN
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 1207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
MIDDLEVILLE...OR ABOUT 6 MILES NORTH OF LITTLE FALLS...AND MOVING
EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
DOLGEVILLE BY 1220 PM EDT
STRATFORD BY 1235 PM EDT
7 MILES WEST OF CAROGA LAKE AND 8 MILES NORTHWEST OF CAROGA LAKE
PUBLIC CAMPGROUND BY 1245 PM EDT
LAT...LON 4326 7466 4320 7445 4308 7446 4303 7495
4321 7500
TIME...MOT...LOC 1610Z 259DEG 19KT 4314 7486
SNYDER/KOLECILocal storm report, May 29, 1:34 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
134 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM HAIL STRATFORD 43.18N 74.69W
05/29/2012 E1.25 INCH FULTON NY TRAINED SPOTTER
CONTINUED FOR 20 MINUTES
&&
EVENT NUMBER ALY1200022
BEWLocal storm report, May 29, 1:35 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
135 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM HAIL STRATFORD 43.18N 74.69W
05/29/2012 E2.75 INCH FULTON NY FACEBOOK
&&
EVENT NUMBER ALY1200023
BEWSpecial weather statement, May 29, 1:38 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 138 PM EDT TUE MAY 29 2012 NYZ032-033-291815- HAMILTON NY-NORTHERN HERKIMER NY- 138 PM EDT TUE MAY 29 2012 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY IN EASTERN NEW YORK... HERKIMER COUNTY IN EASTERN NEW YORK... AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED 7 MILES SOUTH OF LIMEKILN LAKE CAMPGROUND...OR ABOUT 10 MILES SOUTHEAST OF OLD FORGE...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHEAST OF EIGHTH LAKE CAMPGROUND BY 155 PM EDT 9 MILES SOUTHEAST OF RAQUETTE LAKE BY 200 PM EDT 7 MILES SOUTHEAST OF GOLDEN BEACH CAMPGROUND BY 210 PM EDT 7 MILES NORTHWEST OF LEWEY LAKE CAMPGROUND BY 215 PM EDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4390 7448 4362 7427 4350 7485 4366 7496 TIME...MOT...LOC 1738Z 243DEG 26KT 4362 7479 SNYDER/KOLECI
Special weather statement, May 29, 1:47 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
147 PM EDT TUE MAY 29 2012
NYZ052>054-291830-
EASTERN ALBANY NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
147 PM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM IN
EASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
NORTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR MENANDS...OR
ABOUT OVER ALBANY...AND MOVING NORTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
WATERVLIET BY 155 PM EDT
TROY...WYANTSKILL...WYNANTSKILL AND GREEN ISLAND BY 200 PM EDT
BRUNSWICK CENTER AND CENTER BRUNSWICK BY 215 PM EDT
GRAFTON BY 230 PM EDT
RAINFALL RATES MAY APPROACH A HALF AN INCH IN AN HOUR WITH THIS
THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4262 7383 4271 7389 4280 7372 4278 7369
4281 7366 4283 7366 4290 7353 4274 7340
TIME...MOT...LOC 1747Z 241DEG 15KT 4269 7374
FRUGIS/WASULALocal storm report, May 29, 2:00 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
200 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 2 SW RIVERBANK 43.58N 73.76W
05/29/2012 E1.00 INCH WARREN NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1200024
OKEEFEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:19 PM EDT | Special Weather Statement | ALY | Fulton | 56 min |
| May 28, 8:28 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer | 47 min |
| May 28, 9:19 PM EDT | Special Weather Statement | ALY | Fulton | 56 min |
| May 28, 10:15 PM EDT | Special Weather Statement | ALY | Fulton | 60 min |
| May 29, 3:44 AM EDT | Special Weather Statement | ALY | Hamilton | 46 min |
| May 29, 4:06 AM EDT | Special Weather Statement | ALY | Herkimer | 39 min |
| May 29, 4:44 AM EDT | Special Weather Statement | ALY | Hamilton | 46 min |
| May 29, 5:04 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 26 min |
| May 29, 5:30 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 60 min |
| May 29, 6:52 AM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 38 min |
| May 29, 7:07 AM EDT | Special Weather Statement | ALY | Warren | 38 min |
| May 29, 7:23 AM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 52 min |
| May 29, 7:42 AM EDT | Special Weather Statement | ALY | Warren | 33 min |
| May 29, 8:02 AM EDT | Special Weather Statement | ALY | Warren | 28 min |
| May 29, 12:11 PM EDT | Special Weather Statement | ALY | Fulton | 34 min |
| May 29, 12:21 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 54 min |
| May 29, 1:12 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 44 min |
| May 29, 1:16 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga, Warren | 59 min |
| May 29, 1:18 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 57 min |
| May 29, 1:38 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 37 min |
| May 29, 1:43 PM EDT | Tornado Warning | ALY | Warren, Washington | 27 min |
| May 29, 1:46 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 59 min |
| May 29, 1:47 PM EDT | Special Weather Statement | ALY | Rensselaer | 43 min |
| May 29, 2:16 PM EDT | Tornado Warning | ALY | Fulton, Hamilton | 29 min |
| May 29, 2:27 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 42 min |
| May 29, 2:33 PM EDT | Special Weather Statement | ALY | Rensselaer | 42 min |
| May 29, 2:37 PM EDT | Special Weather Statement | ALY | Washington | 23 min |
| May 29, 2:40 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 50 min |
| May 29, 2:44 PM EDT | Special Weather Statement | ALY | Ulster | 61 min |
| May 29, 2:50 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 55 min |
| May 29, 3:00 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 60 min |
| May 29, 3:17 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 58 min |
| May 29, 3:25 PM EDT | Tornado Warning | ALY | Fulton, Hamilton, Herkimer | 35 min |
| May 29, 3:42 PM EDT | Special Weather Statement | ALY | Ulster | 63 min |
| May 29, 3:46 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 32 min |
| May 29, 3:59 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 61 min |
| May 29, 4:03 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren | 57 min |
| May 29, 4:20 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga | 55 min |
| May 29, 4:24 PM EDT | Special Weather Statement | ALY | Columbia | 66 min |
| May 29, 4:43 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 62 min |
| May 29, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 42 min |
| May 29, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 43 min |
| May 29, 4:50 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady, Washington | 55 min |
| May 29, 4:56 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more | 2 hr |
| May 29, 5:09 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 51 min |
| May 29, 5:15 PM EDT | Special Weather Statement | ALY | Dutchess | 30 min |
| May 29, 5:16 PM EDT | Areal Flood Advisory | ALY | Albany, Saratoga | 119 min |
| May 29, 5:17 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 28 min |
| May 29, 5:34 PM EDT | Special Weather Statement | ALY | Rensselaer | 41 min |
| May 29, 5:36 PM EDT | Special Weather Statement | ALY | Greene, Ulster | 24 min |
| May 29, 5:44 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 61 min |
| May 29, 5:45 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 60 min |
| May 29, 5:53 PM EDT | Special Weather Statement | ALY | Ulster | 37 min |
| May 29, 6:07 PM EDT | Special Weather Statement | ALY | Greene, Ulster | 23 min |
| May 29, 6:16 PM EDT | Special Weather Statement | ALY | Dutchess | 44 min |
| May 29, 6:29 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 61 min |
| May 29, 6:39 PM EDT | Special Weather Statement | ALY | Columbia, Dutchess | 36 min |
| May 29, 7:06 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 54 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.